Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2002, 10:26 AM CDT for Pulaski County, Illinois; Ballard County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2002, 10:26 AM CDT (15:26 UTC)
- Expired
- Apr 19, 2002, 11:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, IL, Ballard County, KY
The radar
The Paducah radar (KPAH), 30 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 191526 SVRPAH ILC153-KYC007-191600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1026 AM CDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN SOUTHERN ILLINOIS BALLARD COUNTY IN WESTERN KENTUCKY * UNTIL 1100 AM CDT * AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF KARNAK TO WICKLIFFE...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER LA CENTER AT 1035 AM CDT OVER KARNAK AT 1045 AM CDT * LOCATIONS IN THE WARNING INCLUDE BARLOW THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. LAT...LON 3733 8925 3694 8911 3696 8884 3729 8895
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:14 AM CDT, 8 hours 12 minutes earlier.
Area forecast discussion, Apr 19, 2:14 AM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 214 AM CDT FRI APR 19 2002 TRICKY FORECAST WHEN IT COMES TO TIMING OF WAVES OF PRECIPITATION. 00Z 500MB HAS QUAD STATE STILL UNDER THE INFLUENCE OF THE SOUTHEAST RIDGE. WEAK LOW OVER NEVADA WITH TROUGH OVER THE WEST. 850 INFORMATION HAS +10 DEW POINTS OVER THE AREA. SURFACE FRONT AT 06Z RUNNING FROM CENTRAL WISCONSIN...TO OTM TO CENTRAL KANSAS. 07Z RADAR HAS ISOLATED SHOWERS DEVELOPING NEAR STL. THERE ARE SOME DIFFERENCES IN THE WAY THE MODELS ARE HANDLING THE LOW OVER THE WESTERN US. THIS SHOULD START TO MOVE OUT ON SATURDAY AS STRONGEST WINDS MOVE THROUGH BASE OF THE TROUGH. AVN IS DEEPER WITH THE SYSTEM THAN THE ETA/MESO ETA. THE AVN CONTINUES THIS TREND OF KEEPING THE SYSTEM DEEPER THROUGH AT LEAST SUNDAY MORNING....RESULTING IN A STRONGER SURFACE SYSTEM. AT THIS TIME...FEEL THAT THE AVN IS A BIT TOO STRONG AND WILL GO WITH THE ETA/MESO ETA MODEL FOR SPECIFICS...ALTHOUGH GENERALLY THEY ARE SIMILAR OVER OUR REGION. THE QUAD STATE REALLY STAYS UNDER THE INFLUENCE OF THE SOUTHEAST RIDGE FOR MOST OF THE EVENT. THE PAST SEVERAL DAYS HAVE BEEN SPENT TRYING TO DETERMINE IF THE FRONT WILL MAKE IT THROUGH THE AREA. THIS IS STILL A QUESTION EVEN IF ALL OF THE MODELS AGREE THAT IT WILL PUSH SOUTH...BUT ONLY FOR ABOUT 24 HOURS. THE INFLUENCE OF THE RIDGE WILL MAKE THE SOUTHERN PROGRESS DIFFICULT...HOWEVER...THE MOVEMENT MAY THEN BE TIED MORE TO THUNDERSTORM OUTFLOW THAN THE SYNOPTIC PATTERN. THE LOCATION OF OUTFLOWS IS DIFFICULT TO DETERMINE AT THIS TIME. THINKING AT THIS TIME WILL BE CLOSE TO THE ETA. FRONT MOVES INTO THE NORTHERN SECTIONS OF THE CWA TONIGHT...AND SOUTH OF THE AREA SATURDAY NIGHT. AS MAIN WAVE MOVES OUT OF THE SOUTHWEST...THIS FRONT RETURNS AS A WARM FRONT DURING THE DAY ON SUNDAY. WILL ATTEMPT TO KEEP BEST POPS CLOSE TO FRONT THROUGH THE FORECAST AND WILL MAKE SOME MODIFICATION TO THE POPS OF THE GOING FORECAST. SPC HAS US IN A SLIGHT RISK TODAY. MUCH OF THIS WILL BE DETERMINED BY THE AMOUNT OF SUNSHINE. LITTLE OR NO CAP TODAY SO MODELS PRODUCE PRECIP EARLY. BUFKIT SOUNDINGS HAVE RAIN OVER MUCH OF THE AREA BY 15Z. RECENT TRAINING SUGGESTS THAT WHEN THE MODELS HAVE DEEP MOISTURE...AS THEY DO TODAY...THEY TEND TO PRODUCE TOO MUCH RAIN TOO SOON. WE WILL FOLLOW THIS THINKING KEEPING MOST OF THE PRECIP IN THE AFTERNOON TODAY...ESPECIALLY SOUTH. CAPES WILL THEN BE HIGHER THAN MODEL FORECAST. MULTICELLS EXPECTED WITH SOME HAIL...AND DAMAGING WIND THREAT WITH LOTS OF DRY AIR AT 700 MB. AFTER THAT...CHANCE CATEGORY...UNTIL SATURDAY NIGHT. AS MAIN SYSTEM MOVES THROUGH...850 THETA-E ADVECTION IS VERY STRONG OVER THE AREA. PRECIPITABLE WATER IS FORECAST TO BE AROUND 1.5 INCHES FOR THE ENTIRE EVENT...SO HEAVY RAINFALL POSSIBLE WITH ANY CONVECTION. HEAVY RAINFALL WILL BE DISCUSSED IN HAZARDOUS WEATHER OUTLOOK. ON SUNDAY CURRENT TREND LOOKS GOOD...BUT WILL TRY TO MENTION MAINLY MORNING WORDING FOR THE NORTHERN GROUPS...AS SURFACE LOW AND COLD FRONT PUSH THROUGH THE SOUTHERN SECTIONS DURING THE AFTERNOON. TEMPERATURES WILL HAVE SOME MINOR MODIFICATIONS...BUT WILL CONTINUE TO KEEP SUNDAY COOLER THAN NEW MAV. .PAH...NONE. PS...COR SPC OUTLOOK AREA
In the hours before
Special weather statement, Apr 19, 5:47 AM CDT, 4 hours 39 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 547 AM CDT FRI APR 19 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION...MAINLY THIS AFTERNOON AND EVENING. HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS. DISCUSSION... A COLD FRONT...WHICH EXTENDS FROM NEAR CHICAGO ILLINOIS...TO JUST SOUTH OF KANSAS CITY MISSOURI...EARLY THIS MORNING...IS EXPECTED TO REACH A CARBONDALE ILLINOIS...TO EVANSVILLE INDIANA...LINE BY SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS THE COLD FRONT GETS CLOSER TO THE AREA. THE AIRMASS OVER THE REGION IS VERY MOIST AND UNSTABLE. THIS INSTABILITY...COMBINED WITH WEAK TO MODERATE WIND SHEAR MAY ALLOW FOR SEVERE STORMS TO DEVELOP. THE THREATS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. IN ADDITION...DUE TO ABUNDANT MOISTURE...HEAVY RAIN IS LIKELY WITH THE STRONGER STORMS. STORM MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 30 MPH. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS IS POSSIBLE THIS AFTERNOON AND EVENING. OUTLOOK FOR SATURDAY AND SATURDAY NIGHT... THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA TOMORROW. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT.
Local storm report, Apr 19, 9:09 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM THOMPSONVILLE IL 1.00 INCH HAIL
04/19/02 FRANKLIN REPORTED BY STORM
SPOTTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:52 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.